Alert archive / New York / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this wind chill advisory at Jan 6, 2014, 3:01 PM EST for 4 counties in New York. It took effect at Jan 7, 2014, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 3:01 PM EST (20:01 UTC)
- In effect from
- Jan 7, 2014, 1:00 AM EST
- Expired
- Jan 7, 2014, 11:18 AM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS41 KBTV 062001 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 301 PM EST MON JAN 6 2014 NYZ026-027-029>031-034-087-071115- /O.NEW.KBTV.WC.Y.0002.140107T0600Z-140107T1500Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 301 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS. * HAZARD TYPES...VERY LOW WIND CHILL TEMPERATURES. * WIND CHILL READINGS...BETWEEN 15 TO 25 BELOW ZERO DUE TO TEMPERATURES 2 BELOW TO 9 ABOVE ZERO...AND WINDS WEST 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TIMING...VERY LOW WIND CHILLS AFTER MIDNIGHT INTO EARLY MORNING TUESDAY. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
3 follow-up statements
455 WWUS41 KBTV 070146 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 846 PM EST MON JAN 6 2014 NYZ029-071100- /O.NEW.KBTV.LE.Y.0001.140107T0146Z-140108T1200Z/ /O.CON.KBTV.WC.Y.0002.140107T0600Z-140107T1500Z/ SOUTHEASTERN ST. LAWRENCE- INCLUDING THE CITY OF...STAR LAKE 846 PM EST MON JAN 6 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST WEDNESDAY. THE WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. * ACCUMULATIONS...3 TO 7 INCHES OF SNOW...WITH LOCALIZED HIGHER AMOUNTS. THE GREATEST SNOW AMOUNTS WILL FALL IN FAR SOUTHEASTERN SAINT LAWRENCE COUNTY...NEAR STAR LAKE...WANAKENA...AND CRANBERRY LAKE. * MAXIMUM SNOWFALL RATE...UP TO A HALF INCH PER HOUR. * LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW AND VERY LOW WIND CHILL TEMPERATURES. * WIND CHILL READINGS...BETWEEN 15 TO 25 DEGREES BELOW ZERO DUE TO TEMPERATURES 2 BELOW TO 9 ABOVE ZERO...AND WEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA AFTER MIDNIGHT TONIGHT AND INTO EARLY MORNING TUESDAY. SNOW WILL BE HEAVY AT TIMES THROUGH MIDNIGHT TONIGHT...TAPER OFF TO SCATTERED SNOW SHOWERS AFTER MIDNIGHT...AND INCREASE IN COVERAGE AND INTENSITY AGAIN ON TUESDAY AND TUESDAY NIGHT. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME. SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...LOWS 2 BELOW TO 1 ABOVE ZERO. HIGHS 7 TO 9 ABOVE. * VISIBILITIES...LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026-027-030-031-034-087-071100- /O.CON.KBTV.WC.Y.0002.140107T0600Z-140107T1500Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...OGDENSBURG...POTSDAM... GOUVERNEUR 846 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND CHILL ADVISORY...FROM 1 AM TO 10 AM EST TUESDAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS. * HAZARD TYPES...VERY LOW WIND CHILL TEMPERATURES. * WIND CHILL READINGS...BETWEEN 15 TO 25 BELOW ZERO DUE TO TEMPERATURES 2 BELOW TO 9 ABOVE ZERO...AND WINDS WEST 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TIMING...VERY LOW WIND CHILLS AFTER MIDNIGHT INTO EARLY MORNING TUESDAY. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
896 WWUS41 KBTV 070820 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 320 AM EST TUE JAN 7 2014 NYZ029-071800- /O.EXT.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/ /O.CON.KBTV.LE.Y.0001.000000T0000Z-140108T1200Z/ SOUTHEASTERN ST. LAWRENCE- INCLUDING THE CITY OF...STAR LAKE 320 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE LAKE EFFECT SNOW ADVISORY...UNTIL 7 AM EST WEDNESDAY. THE WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON EST TODAY. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. HIGHEST ACCUMULATIONS ARE EXPECTED ACROSS FAR SOUTHERN ST. LAWRENCE COUNTY FROM BACKUS TO STAR LAKE TO WANAKENA TO CRANBERRY LAKE. * MAXIMUM SNOWFALL RATE...UP TO A HALF INCH PER HOUR...MAINLY THIS AFTERNOON THROUGH EVENING. * LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW AND VERY LOW WIND CHILL TEMPERATURES. * WIND CHILL READINGS...BETWEEN 15 AND 25 BELOW DUE TO TEMPERATURES 2 BELOW TO 7 ABOVE ZERO...AND WINDS WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA THIS MORNING. LAKE EFFECT SNOW BANDS WILL REDEVELOP ACROSS THE ADVISORY AREA LATE THIS MORNING INTO THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE LAKE EFFECT SNOW WILL TAPER OFF TOWARD DAYBREAK WEDNESDAY. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME. SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS WITH LOW VISIBILITY AND POOR TRACTION ON ROADWAYS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...LOWS 2 TO 7 BELOW ZERO. HIGHS 5 TO 7 ABOVE THIS AFTERNOON. * VISIBILITIES...LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ NYZ026-027-030-031-034-087-071700- /O.EXT.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...OGDENSBURG...POTSDAM... GOUVERNEUR 320 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND CHILL ADVISORY...UNTIL NOON EST TODAY. * LOCATIONS...THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS. * HAZARD TYPES...VERY LOW WIND CHILL TEMPERATURES. * WIND CHILL READINGS...AS LOW AS 23 BELOW DUE TO TEMPERATURES 5 BELOW TO 8 ABOVE ZERO...AND WINDS WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH THE REMAINDER OF THIS MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BANACOS
842 WWUS41 KBTV 071618 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1118 AM EST TUE JAN 7 2014 NYZ029-081200- /O.CAN.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/ /O.CON.KBTV.LE.Y.0001.000000T0000Z-140108T1200Z/ SOUTHEASTERN ST. LAWRENCE- INCLUDING THE CITY OF...STAR LAKE 1118 AM EST TUE JAN 7 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE LAKE EFFECT SNOW ADVISORY...UNTIL 7 AM EST WEDNESDAY. * ACCUMULATIONS...3 TO 8 INCHES OF SNOW. THE HIGHEST ACCUMULATIONS ARE EXPECTED IN FAR SOUTHEASTERN ST. LAWRENCE COUNTY...WITH LOCALIZED AMOUNTS OF UP TO 12 INCHES OF SNOW POSSIBLE FROM STAR LAKE TO WANAKENA. * MAXIMUM SNOWFALL RATE...UP TO ONE INCH PER HOUR...MAINLY THIS AFTERNOON THROUGH THIS EVENING IN THE HEAVIEST LAKE EFFECT SNOW BAND. * LOCATIONS...SOUTHEASTERN SAINT LAWRENCE COUNTY. * HAZARD TYPES...LAKE EFFECT SNOW. * TIMING...THE LAKE EFFECT SNOW BAND WILL CONTINUE ACROSS EXTREME SOUTHERN ST. LAWRENCE COUNTY THROUGH TONIGHT. THE LAKE EFFECT SNOW WILL TAPER OFF TOWARD DAYBREAK WEDNESDAY. * IMPACTS...SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS WITH LOW VISIBILITY AND POOR TRACTION ON ROADWAYS. THE COMBINATION OF SNOW AND BLOWING SNOW WILL CREATE NEAR WHITE-OUT CONDITIONS AT TIMES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...HIGHS 5 TO 7 ABOVE THIS AFTERNOON. LOWS 2 TO 7 BELOW. * VISIBILITIES...LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026-027-030-031-034-087-071730- /O.CAN.KBTV.WC.Y.0002.000000T0000Z-140107T1700Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...OGDENSBURG...POTSDAM... GOUVERNEUR 1118 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL ADVISORY FOR THE SAINT LAWRENCE VALLEY AND THE NORTHERN ADIRONDACKS. WIND CHILL READINGS IN THE ADVISORY AREA ARE ABOVE WIND CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY WILL BE CANCELLED. HOWEVER...IT WILL STILL BE QUITE COLD. PERSONS VENTURING OUTDOORS SHOULD DRESS APPROPRIATELY FOR COLD TEMPERATURES. $$ LOCONTO
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:26 PM EST, 35 minutes earlier.
Area forecast discussion, Jan 6, 2:26 PM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 226 PM EST MON JAN 6 2014 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTHEASTWARD FROM WESTERN LAKE ONTARIO ACROSS THE SAINT LAWRENCE VALLEY THIS MORNING AND THEN NORTH INTO NORTHERN QUEBEC. RAIN AND FREEZING RAIN EARLY THIS MORNING WILL CHANGE TO SNOW FROM WEST TO EAST ACROSS THE AREA AS LOW LIFTS NORTH AND COLD FRONT TRAVERSES OUR AREA. WINDS WILL BE STRONG OUT OF THE SOUTHWEST BEHIND THIS FRONT...WITH STRONGEST GUSTS IN THE SAINT LAWRENCE VALLEY. COLDER AND DRIER WEATHER WILL FOLLOW THROUGH MID WEEK WITH MODERATING TEMPERATURES AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 224 PM EST MONDAY...QUICK UPDATE TO FCST TO REMOVE WIND ADVISORY ACRS THE SLV. VAD WIND PROFILES AND PROGGED 925MB TO 850MB WIND DATA SHOWS THE STRONGEST WINDS HAVE LIFTED NORTHEAST OF THE REGION...THEREFORE THE THREAT FOR WIND GUSTS TO 50 MPH HAS ENDED. GIVEN...THE STRONG GRADIENT ACRS THE REGION...STILL ANTICIPATE GUSTY WESTERLY WINDS BTWN 15 AND 25 MPH WITH GUSTS TO 40 MPH POSSIBLE THRU THIS EVENING. REST OF FCST REMAINS UNCHANGED. EARLY UPDATE TO CANCEL THE WINTER WEATHER ADVISORY IN THE CONNECTICUT VALLEY AREA...THOUGH WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY REMAINS. PAVEMENT TEMPERATURES IN THIS AREA HAVE SINCE WARMED RESULTING IN NO CONCERNS FOR FREEZING RAIN. LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE TO SPREAD ACROSS VERMONT THROUGH THE AFTERNOON HOURS WITH INITIAL COLD FRONTAL PASSAGE. WHILE THIS WILL ALLOW FOR SOME COOLING. HOWEVER THE PASSAGE OF A SECONDARY COLD FRONT...SEEN AS A NARROW CLEARING LINE ON VISIBLE SATELLITE LOOPS NOW ENTERING THE SOUTHERN SAINT LAWRENCE VALLEY...WILL BE WHAT WILL HELP TEMPERATURES TO DROP OFF MORE RAPIDLY. THAT BOUNDARY WILL CONTINUE TO MARCH EASTWARD ACROSS NORTHERN NEW YORK THROUGH EARLY/MID AFTERNOON...AND THEN ACROSS VERMONT THROUGH LATE AFTERNOON. AS IT DOES SO...LOOK FOR A CHANGEOVER TO SNOW SHOWERS AS THE COLUMN COOLS. TEMPERATURES/DEWPOINTS WILL FALL QUICKLY FROM THE 30S/LOW 40S INTO THE LOWER 20S INTO THE EARLY EVENING HOURS. SHARPLY FALLING TEMPERATURES WILL LIKELY RESULT IN FREEZE/FLASH FREEZE CONDITIONS BEGINNING LATER THIS AFTERNOON INTO EARLY EVENING...FREEZING UP ANY OF THIS MORNING'S RAIN AND AREAS OF MELTED SNOW/ICE. ASIDE FROM CANCELLING THE WINTER WEATHER ADVISORY...JUST MADE MINOR TWEAKS TO TEMPERATURES...DEWPOINTS AND WINDS TO ACCOUNT FOR CURRENT OBSERVATIONS. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY/... AS OF 415 AM EST MONDAY...OVERNIGHT TEMPS WILL CONTINUE TO PLUMMET IN STRONG COLD AIR ADVECTION BEHIND DEPARTING COLD FRONT. MIN TEMPS WILL BE IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. STRONG WINDS WILL CONTINUE OUT OF THE WEST WITH GUSTS UP TO 40MPH. LAKE EFFECT SNOW BAND WILL SET UP OFF OF LAKE ONTARIO SPREADING EASTWARD...MAINLY JUST AFFECTING EXTREME SOUTHERN SAINT LAWRENCE COUNTY IN OUR FORECAST AREA. SOME MOUNTAIN SNOW SHOWERS ARE POSSIBLE ACROSS OUR OTHER MOUNTAIN ZONES. INCREASING HEIGHTS WILL BE THE MAIN STORY FOR THE SHORT TERM WITH A HIGH PRESSURE SYSTEM GRADUALLY RIDGING INTO THE REGION FROM THE SOUTHWEST. TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS ON TUESDAY WITH MAX TEMPS ONLY IN THE SINGLE DIGITS AND LOW TEENS. WINDS CONTINUE TO BE BRISK OUT OF THE WEST SOUTHWEST AND LAKE EFFECT SNOW CONTINUES IN SOUTHERN SAINT LAWRENCE COUNTY. TUESDAY NIGHT TEMPERATURES WILL DROP BACK INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO ONCE AGAIN...ANOTHER BITTER NIGHT WITH BRISK WINDS OUT OF THE SOUTHWEST. WEDNESDAY WILL WARM TO THE TEENS...STILL BELOW NORMAL BUT BETTER...WITH AIRMASS GRADUALLY WARMING THOUGH SLOWLY WITH INCREASING HEIGHTS...BRISK WESTERLY WINDS CONTINUE. LAKE EFFECT SHOULD WIND DOWN DURING THE DAY WEDNESDAY. WITH A PROLONGED PERIOD OF LAKE EFFECT SNOW LIKE THIS...HAVE MENTIONED 6-10 INCHES OF SNOW OVER 48 HOURS IN EXTREME SOUTHERN SAINT LAWRENCE COUNTY...ESPECIALLY IN THE AREA OF STAR LAKE AND WANAKENA AND SOUTHWARD. HAVE NOT HEADLINED THIS THREAT AT THIS POINT...CHOSE TO LET THE CURRENT HEADLINES PLAY OUT FIRST. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 431 AM EST MONDAY...LARGE-SCALE UPPER TROPOSPHERIC FLOW PATTERN WILL TRANSITION TOWARD A MORE ZONAL/PACIFIC FLOW WHICH WILL RESULT IN TEMPERATURES MODERATING BACK ABOVE SEASONAL AVERAGES DURING THE LONG TERM PERIOD. THIS WILL REPRESENT A SIGNIFICANT BREAK IN THE COLD HEMISPHERIC FLOW PATTERN OF THE PAST COUPLE OF MONTHS. GOOD CONSISTENCY SHOWN BETWEEN THE 00Z ECMWF AND 00Z GFS ON EXPECTED LARGE-SCALE PATTERN TRANSITION. CORE OF COLDEST 850-500MB TEMPERATURES WILL BE PULLING AWAY NEWD ACROSS ERN QUEBEC/LABRADOR WEDNESDAY NIGHT INTO THURSDAY AS POLAR VORTEX WEAKENS AND EXITS. SFC HIGH PRESSURE EXPECTED TO BE IN PLACE ACROSS THE NORTH COUNTRY DURING THIS TIME. SHOULD RESULT IN GOOD RADIATIONAL COOLING WITH LIGHT WINDS AND MOSTLY CLEAR CONDITIONS WEDNESDAY NIGHT. SHOULD SEE LOWS 5-15F. ON THURSDAY...AIR MASS MODERATES SLIGHTLY WITH HIGHS IN THE LOW-MID 20S. MORE SIGNIFICANT WARMING OCCURS THEREAFTER AS SFC ANTICYCLONE SHIFTS EAST OF NEW ENGLAND AND A LOW-LEVEL S-SW FLOW DEVELOPS. HIGH TEMPERATURES FRIDAY SHOULD REACH THE LOWER 30S AND ONLY FALLING INTO THE 20S FOR LOWS FRIDAY NIGHT. A WARM FRONT AND WEAK UPR TROUGH APPROACHING FROM THE WEST WILL BRING A CHANCE FOR LIGHT SNOW OR A WINTRY MIX SATURDAY MORNING...TRANSITIONING TO LIGHT RAIN DURING THE DAY SATURDAY WITH HIGHS IN THE LOWER 40S. POPS ON SATURDAY GENERALLY 30-40 PERCENT. SOME MODEL DIFFERENCES OCCUR BY SUNDAY AS FASTER ZONAL FLOW RESULTS IN TIMING DIFFERENCES WITH A POTENTIAL COLD FRONT APPROACHING FROM THE WEST. FOR NOW...STAYED CLOSER TO 12Z GFS SOLN WHICH IS SLOWER WITH THIS FRONTAL BNDRY AND KEEPS HIGH TEMPS IN THE LOWER 40S FOR SUNDAY. THE 00Z ECMWF WOULD SUGGEST TEMPS ABOUT 10 DEGREES COOLER WITH EARLIER ARRIVAL OF COLD FRONT. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...CONDITIONS WILL RANGE FROM VFR DOWN TO IFR AT TIMES AS REGION TRANSITIONS BACK TO COLD AIR WITH FRONTAL BOUNDARY PUSHING THRU THE AREA. CEILINGS WILL RANGE FROM BKN- OVC050 DOWN TO OVC010-015...ESPECIALLY FOR SLK. VSBY IN -SW MAINLY 3-6SM WITH SOME 1-2SM AT TIMES FOR SLK/MPV. WINDS REMAIN GUSTY MEANDERING FROM WNW TO WSW 15-30KTS. OUTLOOK 18Z TUESDAY THROUGH SATURDAY...PERSISTENT LOW-LEVEL WESTERLY FLOW FROM THE GREAT LAKES COMBINED WITH ARCTIC AIR MASS WILL MAINTAIN PERIODS OF MVFR/IFR CEILINGS WITH OCCASIONAL SNOW SHOWER ACTIVITY. DUE TO LAKE EFFECT BANDS...SNOW SHOWERS WILL LIKELY BE MOST PERSISTENT AT SLK TUESDAY THRU WED MORNING. THEREAFTER...CONDITIONS SHOULD GENERALLY IMPROVE AS HIGH PRESSURE BUILDS ACROSS THE AREA LATE WEDNESDAY THRU THURSDAY. A WARM FRONT MOVING NEWD WILL BRING A CHANCE OF LIGHT SNOW AND MVFR CONDITIONS THURSDAY NIGHT. VFR/MVFR MIX IN -RW/-SW SATURDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NEILES NEAR TERM...NEILES/TABER/LOCONTO SHORT TERM...NEILES LONG TERM...BANACOS AVIATION...BANACOS/JN
Hazardous weather outlook, Jan 6, 2:22 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 222 PM EST MON JAN 6 2014 NYZ026>028-031-034-035-087-VTZ001>012-016>019-071930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 222 PM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHARPLY FALLING TEMPERATURES WILL CAUSE A REFREEZE OF ANY LEFTOVER WATER ON ROADWAYS AND SIDEWAYS BY THIS EVENING. THIS WILL CREATE AREAS OF ICY CONDITIONS...WHICH COULD RESULT IN A HAZARDOUS EVENING COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BITTERLY COLD TEMPERATURES AND BREEZY WESTERLY WINDS WILL CREATE WIND CHILL VALUES BETWEEN 5 AND 20 DEGREES BELOW ZERO ON TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ029-030-071930- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- 222 PM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHARPLY FALLING TEMPERATURES WILL CAUSE A REFREEZE OF ANY LEFTOVER WATER ON ROADWAYS AND SIDEWAYS BY THIS EVENING. THIS WILL CREATE AREAS OF ICY CONDITIONS...WHICH COULD RESULT IN A HAZARDOUS EVENING COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LAKE EFFECT SNOW BAND WILL SET UP OFF LAKE ONTARIO SPREADING EASTWARD. THROUGH WEDNESDAY...6 TO 10 INCHES OF SNOW IS POSSIBLE ACROSS EXTREME SOUTHERN SAINT LAWRENCE COUNTY...NEAR STAR LAKE AND WANAKENA AND AREAS SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 6, 11:08 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1108 AM EST MON JAN 6 2014 NYZ026-027-029>031-034-087-062000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1108 AM EST MON JAN 6 2014 ...RAIN TO SNOW SHOWERS AND FLASH FREEZE CONDITIONS THIS AFTERNOON... SHARPLY FALLING TEMPERATURES WILL CHANGE RAIN SHOWERS OVER TO SNOW SHOWERS BY EARLY THIS AFTERNOON. A DUSTING TO AN INCH OF SNOW ACCUMULATION IS EXPECTED. AS TEMPERATURES CONTINUE TO FALL THROUGH THE AFTERNOON...EXPECT SNOWMELT ON ROADWAYS AND SIDEWALKS TO RE-FREEZE RESULTING IN TREACHEROUS TRAVEL CONDITIONS PARTICULARLY DURING THE EVENING COMMUTE. TRAVELERS SHOULD BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AND ROADWAYS BECOMING SLIPPERY...AND TO BE PREPARED TO PRACTICE SAFE WINTER DRIVING PRACTICES THROUGH THE AFTERNOON. NYZ028-035-VTZ001>012-016>019-062000- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1108 AM EST MON JAN 6 2014 ...FALLING TEMPERATURES WITH RE-FREEZE LIKELY THIS AFTERNOON... A COLD FRONT WILL BE MOVING ACROSS VERMONT THIS AFTERNOON RESULTING IN SHARPLY FALLING TEMPERATURES. EXPECT RAIN SHOWERS TO CHANGE OVER TO SNOW SHOWERS WITH A DUSTING TO AN INCH EXPECTED. AS TEMPERATURES CONTINUE TO FALL...EXPECT SNOWMELT ON ROADWAYS AND SIDEWALKS TO FLASH FREEZE RESULTING IN TREACHEROUS TRAVEL CONDITIONS PARTICULARLY DURING THE EVENING COMMUTE. TRAVELERS SHOULD BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AND ROADWAYS BECOMING SLIPPERY...AND TO BE PREPARED TO PRACTICE SAFE WINTER DRIVING PRACTICES THIS EVENING.
Special weather statement, Jan 6, 2:35 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 235 PM EST MON JAN 6 2014 NYZ026-027-029>031-034-087-062300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 235 PM EST MON JAN 6 2014 ...SNOW SHOWERS AND SHARPLY FALLING TEMPERATURES CREATING ICY CONDITIONS... THE COMBINATION OF SCATTERED SNOW SHOWERS AND SHARPLY FALLING TEMPERATURES HAS RESULTED IN RE-FREEZING OF STANDING WATER THIS AFTERNOON. EXPECT ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY AS TEMPERATURES CONTINUE TO FALL THROUGH THE EVENING. PROCEED WITH CAUTION IF TRAVELING ACROSS NORTHERN NEW YORK THIS EVENING USING SAFE WINTER DRIVING TECHNIQUES. NYZ028-035-VTZ001>012-016>019-062300- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 235 PM EST MON JAN 6 2014 ...FALLING TEMPERATURES TO PRODUCE ICY CONDITIONS TONIGHT... ALTHOUGH CURRENT TEMPERATURES ARE STILL ABOVE FREEZING ACROSS VERMONT THIS AFTERNOON...TEMPERATURES WILL BE SHARPLY FALLING BELOW FREEZING AROUND THE AFTERNOON RUSH HOUR. THIS WILL RESULT IN RE- FREEZING OF STANDING WATER. BE PREPARED FOR POCKETS OF SLIPPERY CONDITIONS ON ROADWAYS AND SIDEWALKS DURING THE AFTERNOON COMMUTE INTO TONIGHT. DRIVE SLOWLY AND CAUTIOUSLY IF TRAVELING DURING THE AFTERNOON COMMUTE INTO TONIGHT.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:31 AM EST | Wind Advisory | BTV | Franklin, St. Lawrence | 11 hr |
| Jan 6, 4:22 PM EST | Flash Flood Warning | BTV | Clinton, Essex | 6 hr |
Nearby
Wind Chill Advisories in New York, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.